Alert archive / New York / Small Craft Advisories in 2011
Small Craft Advisory 69, NWS New York, NY
NWS New York, NY issued this small craft advisory at Aug 21, 2011, 3:49 AM EDT. It took effect at Aug 21, 2011, 2:00 PM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2011, 3:49 AM EDT (07:49 UTC)
- In effect from
- Aug 21, 2011, 2:00 PM EDT
- Expired
- Aug 22, 2011, 10:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
902 WHUS71 KOKX 210749 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 349 AM EDT SUN AUG 21 2011 ...HAZARDOUS CONDITIONS DEVELOPING TODAY... ANZ345-350-353-355-211600- /O.NEW.KOKX.SC.Y.0069.110821T1800Z-110822T1000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 349 AM EDT SUN AUG 21 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT MONDAY. * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT...SHIFTING TO THE NORTHWEST LATE TONIGHT. * SEAS/WAVES...BUILDING TO 4 TO 6 FT ON THE OCEAN TONIGHT. * TIMING...WINDS WILL STEADILY INCREASE TODAY AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL BE STRONGEST LATE THIS AFTERNOON AND TONIGHT. THE WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT OVERNIGHT. THE ADVISORY MAY NEED TO BE EXTENDED INTO MONDAY...ESPECIALLY ON THE OCEAN DUE TO RESIDUAL HIGH SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JMC
4 follow-up statements
459 WHUS71 KOKX 211549 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1149 AM EDT SUN AUG 21 2011 ...HAZARDOUS CONDITIONS DEVELOPING TODAY... ANZ345-350-353-355-220000- /O.CON.KOKX.SC.Y.0069.110821T1800Z-110822T1000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1149 AM EDT SUN AUG 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM...AND THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY * WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT... SHIFTING TO THE NORTHWEST LATE TONIGHT. * SEAS/WAVES...BUILDING TO 4 TO 6 FT ON THE OCEAN TONIGHT. * TIMING...WINDS WILL STEADILY INCREASE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL BE STRONGEST LATE THIS AFTERNOON AND TONIGHT. THE WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT OVERNIGHT. THE ADVISORY MAY NEED TO BE EXTENDED INTO MONDAY...ESPECIALLY ON THE OCEAN DUE TO RESIDUAL HIGH SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
812 WHUS71 KOKX 212055 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 455 PM EDT SUN AUG 21 2011 ...HAZARDOUS CONDITIONS INTO TONIGHT AND MONDAY MORNING... ANZ350-353-355-221000- /O.EXT.KOKX.SC.Y.0069.000000T0000Z-110822T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 455 PM EDT SUN AUG 21 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT MONDAY... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...GUSTS UP TO 25 KT TONIGHT INTO EARLY MONDAY MORNING. * SEAS/WAVES...BUILDING TO 3 TO 5 FT. * TIMING...STRONGEST WINDS AND HIGHEST SEAS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ345-221000- /O.CON.KOKX.SC.Y.0069.000000T0000Z-110822T1000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 455 PM EDT SUN AUG 21 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * LOCATION...THE SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY. * WINDS...GUSTS UP TO 25 KT. * TIMING...STRONGEST WINDS WILL BE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
407 WHUS71 KOKX 220716 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 316 AM EDT MON AUG 22 2011 ...GUSTY WINDS AND ROUGH SEAS EARLY THIS MORNING... ANZ345-220830- /O.CAN.KOKX.SC.Y.0069.000000T0000Z-110822T1000Z/ SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 316 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. FREQUENT GUSTS TO 25 KTS ARE NO LONGER EXPECTED. AS SUCH...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ ANZ350-353-355-221500- /O.CON.KOKX.SC.Y.0069.000000T0000Z-110822T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 316 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * LOCATION...SANDY HOOK NJ TO MONTAUK POINT NY OUT 20 NM. * WINDS...GUSTS UP TO 25 KT EARLY THIS MORNING. * SEAS/WAVES...3 TO 5 FT. * TIMING...HIGHEST SEAS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
873 WHUS71 KOKX 221400 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1000 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... ANZ350-353-355-221500- /O.CAN.KOKX.SC.Y.0069.000000T0000Z-110822T1500Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1000 AM EDT MON AUG 22 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 21, 2:08 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 21, 2:08 AM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 208 AM EDT SUN AUG 21 2011 .SYNOPSIS... WEAK HIGH PRESSURE WILL CONTINUE TO SLIDES TO THE EAST TONIGHT. A POTENT COLD FRONT WILL APPROACH FROM THE WEST ON SUNDAY...AND CROSS THE AREA SUNDAY NIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA FROM MONDAY THROUGH WEDNESDAY. ANOTHER COLD FRONT WILL APPROACH ON THURSDAY...AND MOVE THROUGH THURSDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE NORTH ON FRIDAY. UNSETTLED WEATHER MAY RETURN FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 0518Z UPDATE...FCST ON TRACK WITH NO CHANGES MADE. 0200Z UPDATE...T/TD/SKY UPDATED FOR CURRENT OBSERVATIONS AND TRENDS. OTHERWISE...FORECAST IS ON TRACK. A FLAT H500 RIDGE WILL SLIDE ACROSS LATE THIS EVENING...THEN PASS TO THE EAST OVERNIGHT. ASSOCIATED SUBSIDENCE. EXPECT CLEAR SKIES ATTM TO BECOME PARTLY CLOUDY OVERNIGHT AS HIGH CLOUDS MOVE IN VIA W-SW FLOW ALOFT. GOOD RADIATIONAL COOLING THIS EVENING SHOULD DAMPEN OVERNIGHT AS HIGH CLOUDS BEGIN TO BUILD IN FROM W TO E. BLENDED 12Z MAV/MET NUMBERS FOR TEMPS AS THEY SEEMED TO CAPTURE THE FORECAST SCENARIO. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/... SPC CONTINUES SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM LATE SUNDAY MORNING INTO SUNDAY NIGHT. PEOPLE ARE URGED TO STAY TUNED FOR FURTHER UPDATES ON THE SEVERE POTENTIAL TOMORROW AS THE SITUATION BECOMES MORE FOCUSED TONIGHT AND SUNDAY MORNING. ALL SIGNS POINTING TOWARDS POTENTIAL FOR ISOLD-SCT SEVERE THUNDERSTORMS FROM LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT...WITH SOME POTENTIAL FOR A MORE WIDESPREAD OUTBREAK. AMPLIFYING 500 HPA TROUGH DIGS SE INTO EASTERN GREAT LAKES BY SUNDAY EVENING...WITH STRONG 45-55 KT MID LEVEL JET ROUNDING ITS BASE AND ENTERING THE AREA. WILL ALSO BE RIGHT REAR QUADRANT OF 110 KT 250 HPA JET SUNDAY AFTERNOON AS WELL. IN ADDITION 25-30KT 950 HPA JET IS APPROACHING FROM THE SW BY SUNDAY EVENING. GENERAL AGREEMENT ON 1500-2500 J/KG MU CAPE IN LOWEST 1 KM SUNDAY AFTERNOON. HAVE VEERING...AND GENERALLY INCREASING FLOW FROM SFC-500 HPA...SO HAVE PLENTY OF SHEAR...WITH 35-45KT 0-6KM BULK SHEAR VECTORS AS A RESULT. NAM 0-1KM HELICITY VALUES SEEM SUSPECT ON THE HIGH SIDE...WHILE GFS VALUES SEEM LOW...WITH TRUTH LIKELY IN BETWEEN. GIVEN FORECAST CAPE AND SHEAR VALUES...HAVE BULK RICHARDSON NUMBERS OF MAINLY 25-50 BY SUNDAY AFTERNOON...FAVORING A MIX OF SUPERCELLS AND MULTICELL CONVECTION. MAIN THREAT IS FROM STRONG GUSTY WINDS...WITH 500 HPA TEMPERATURES AROUND -10C AND WET BULB ZERO HEIGHTS FORECAST UP TO 12000 FT...MARGINAL CASE FOR SEVERE HAIL. TAKING A MIDDLE OF THE ROAD BETWEEN NAM AND GFS LOW LEVEL HELICITY/SHEAR MAKES THE CASE FOR ISOLATED TORNADOES BEING POSSIBLE AS WELL. ESPECIALLY NOTING LCL/S FORECAST TO FALL BELOW 1000 FT BY LATE AFTERNOON/EARLY EVENING. SUNDAY MORNING SHOULD START OUT DRY...WITH POSSIBLY SOME TSRA DEVELOPING OVER WESTERN 1/5 OF THE CWA (MAINLY NW OF NYC) LATE IN THE MORNING. COVERAGE SHOULD INCREASE OVER THE NW 1/2 OF THE CWA DURING THE AFTERNOON...WITH MORE ISOLD/SCT CONVECTION IN SE 1/2. SEVERE THREAT CONTINUES SUNDAY NIGHT AHEAD OF A COLD FRONT. GFS IS SLOW COMPARED TO NAM/ECMWF/CMC-REG/SREF AND ITS OWN ENSEMBLE MEAN...SO LEANED TOWARDS QUICKER SOLUTION WITH FRONT. STILL FORECAST TO HAVE 1000-2000 J/KG MU CAPE AHEAD OF THE FRONT SUNDAY NIGHT...WITH VEERING SHEAR PROFILE...AND LOWERING WET BULB ZERO HEIGHTS...PLUS LOW LEVEL AND MID LEVEL JET CROSSING SOUTHERN/NORTHERN PARTS OF THE CWA RESPECTIVELY. ONLY NEGATIVE IS IT APPEARS WILL BE IN LEFT FRONT QUAD OF 110KT 250 HPA JET...SO THAT WILL HELP KEEP A LID ON THINGS...BUT GIVEN EXTENT OF LOW LEVEL MOISTURE AND INSTABILITY ALONG WITH INCREASING 0-6 KM SHEAR (PROGGED TO 45-55KT)...LOW TOPPED SEVERE STORMS STILL A STRONG RISK...BUT BECOMING LESS WIDESPREAD AS THE NIGHT PROGRESSES. ALSO MORE LIKELY TO EVOLVE TOWARDS A QLCS TYPE STRUCTURE AS STORMS/FRONT PROGRESS EAST. IN ADDITION TO SEVERE THREAT...THERE IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AS WELL. SEE HYDRO SECTION FOR DETAILS. FOR TEMPERATURES IN THE SHORT TERM...BLENDED MAV/MET GUIDANCE WITH A MIX DOWN FROM 900 HPA PER BUFKIT SOUNDINGS...THEN ADDED A DEGREE TO WEIGH TOWARDS WARMER GUIDANCE...AS WARM PUSH WITH APPROACHING LOW LEVEL JET IS OFTEN UNDER-ESTIMATED. FOR LOWS SUNDAY NIGHT USED 2/3MET AND 1/3 MAV GUIDANCE TO PLAY AWAY FROM SLOWER GFS FRONTAL PASSAGE. THERE IS A MODERATE RISK FOR RIP CURRENTS AT OCEAN BEACHES ON SUNDAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE BUILDS IN FROM THE WEST WITH DRY WEATHER AND SEASONABLE TEMPERATURES/COMFORTABLE HUMIDITY LEVELS THROUGH THE MIDDLE OF THE WEEK. A POTENT SHORTWAVE MOVES ACROSS MON EVE...ALTHOUGH MODEL SOUNDINGS DO INDICATE LITTLE AVAILABLE MOISTURE. HOWEVER...HAVE SEEN THIS BEFORE AND AN ISOLD SHOWER IS ABLE TO POP...BUT WILL KEEP IT DRY FOR THE TIME BEING. SHOWERS AND THUNDERSTORMS ON THU AHEAD OF COLD FRONT. MODELS IN GOOD AGREEMENT WITH FRONT SOUTH OF LI BY 12Z FRI. DRY ON FRI AS HIGH PRES PASSES TO THE NORTH...THEN POTENTIAL FOR WET WEATHER NEXT WEEKEND. DAYTIME HIGHS WILL BE NEAR NORMAL THROUGH THE PERIOD. LOWS ARE EXPECTED TO BE BELOW NORMAL THROUGH WED NIGHT...THEN SOUTHERLY FLOW WILL TRANSPORT A WARMER AND MORE HUMID AIR MASS INTO THE REGION INTO THE WEEKEND. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... PATCHY MVFR FOG POSSIBLE OVERNIGHT WITH A LIGHT S/SW FLOW AND INCREASING LOW-LEVEL MOISTURE. MID AND HIGH LEVEL CLOUDS WILL LIMIT THE COVERAGE OF ANY LOW CLOUDS/FOG. VFR FOR MUCH OF THE DAY SUN WITH AFTERNOON CU DEVELOPMENT AND POSSIBLE SCT CONVECTION MAINLY NW OF THE NYC TERMINALS AFTER 18Z. STRONG COLD FRONT AND PREFRONTAL TROF APPROACH THE LOWER HUDSON VALLEYS TERMINALS AROUND 00-03Z...AND THE NYC TERMINALS 03Z TO 06Z. COLD FRONTAL PASSAGE WILL LAG PRE-FRONTAL TROF BY A COUPLE OF HOURS. POTENTIAL DOES EXIST FOR A STRONG SQUALL LINE...ORIENTED NE TO SW...TO MOVE THROUGH DURING THIS TIME. TIMING MAY VARY BY PLUS OR MINUS A COUPLE OF HOURS. S-SW FLOW SHOULD INCREASE TO 10-15 KT...HIGHEST NYC METRO AND COASTAL TERMINALS...THE LATTER DUE TO SEA BREEZE INFLUENCE. NYC METRO TERMINALS NORTH/WEST EXCEPT FOR KJFK SHOULD SEE WIND GUSTS 16-20 KT. OUTLOOK FOR 06Z MON THROUGH THURSDAY... SUNDAY NIGHT...A SQUALL LINE IS POSSIBLE AHEAD OF THE COLD FRONT...MAINLY EASTERN TERMINALS AFTER 06Z. MON...VFR WITH NW FLOW. OCCASIONAL GUSTS UP TO 20 KT. TUE...VFR WITH LIGHTER WINDS. WED...VFR. THU...AFTERNOON TSTMS POSSIBLE. && .MARINE... RELAXED PRESSURE GRADIENT WILL KEEP WINDS AT OR BELOW 10 KT AND SEAS 2 FT OR LESS OCEAN/1 FT OR LESS ELSEWHERE TONIGHT. APPROACHING LOW LEVEL JET AND TIGHTENING PRESSURE GRADIENT WILL SEE WINDS INCREASE TO 10-15 KT WITH GUSTS TO 20 KT SUNDAY AFTERNOON...THEN GUSTS ON THE OCEAN WATERS AND POSSIBLY ON THE EASTERN SOUND/BAYS COULD INCREASE TO 25-30 KT WITH SEAS ON THE OCEAN BUILDING TO 3-6 FT. CONFIDENCE NOT QUITE HIGH ENOUGH TO POST A SMALL CRAFT ADVISORY AT THIS TIME. SCA SEAS MAY LINGER INTO MON MORNING ON THE OCEAN. OTHERWISE...SUB-ADVISORY CONDITIONS EXPECTED. WINDS WILL GUST AROUND 20 KT BEHIND THE COLD FRONT ON MON AND POSSIBLY AGAIN WITH AN INCREASING PRESSURE GRADIENT AHEAD OF A COLD FRONT ON THU. && .HYDROLOGY... DRY THROUGH TONIGHT. SHRA/TSRA EXPECTED FROM MAINLY SUNDAY AFTERNOON INTO SUNDAY NIGHT. PRECIPITABLE WATERS ARE FORECAST TO UP TO 2 INCHES SUNDAY AFTERNOON...THEN DECREASE TOWARDS 1.5 INCHES SUNDAY NIGHT AHEAD OF THE COLD FRONT. THIS FALL OF MIGHT BE A BIT EXCESSIVE. REGARDLESS HAVE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. FORECAST STORM MOTION OF 20-25 KT SHOULD HELP PRECLUDE POTENT RAIN PRODUCERS FROM STAYING OVER ONE PLACE TO CAUSE MORE THAN ISOLATED FLASH FLOODING...WITH MINOR URBAN/POOR DRAINAGE FLOODING THE MAIN THREAT. DRY WEATHER IS EXPECTED FROM MONDAY THROUGH THE MIDDLE OF THE WEEK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 20, 4:36 PM EDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 436 PM EDT SAT AUG 20 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-212045- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 436 PM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A POWERFUL COLD FRONT WILL TRACK ACROSS THE REGION SUNDAY AFTERNOON AND NIGHT. SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND HAIL...WILL BE POSSIBLE. AN ISOLATED TORNADO IS WITHIN THE REALM OF POSSIBILITIES AS WELL. IN ADDITION...HEAVY RAIN FROM THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY INTO SUNDAY NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-212045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 436 PM EDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A POWERFUL COLD FRONT WILL TRACK ACROSS THE REGION SUNDAY AFTERNOON AND NIGHT. SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING WINDS IN EXCESS OF 50 KT...HAIL AND TORRENTIAL RAIN...WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY INTO SUNDAY NIGHT. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:00 AM EDT | Flash Flood Watch | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 4 more | 15 hr |
| Aug 21, 11:32 AM EDT | Special Weather Statement | OKX | Bronx, New York | 43 min |
| Aug 21, 12:13 PM EDT | Special Weather Statement | OKX | Bronx | 47 min |
| Aug 21, 12:26 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 49 min |
| Aug 21, 12:51 PM EDT | Special Weather Statement | OKX | Orange | 54 min |
| Aug 21, 12:59 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 23 min |
| Aug 21, 1:09 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 21 min |
| Aug 21, 1:17 PM EDT | Special Weather Statement | OKX | Rockland | 58 min |
| Aug 21, 1:23 PM EDT | Special Weather Statement | OKX | Putnam | 67 min |
| Aug 21, 1:28 PM EDT | Special Weather Statement | OKX | Orange | 62 min |
| Aug 21, 1:43 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Rockland, Westchester | 47 min |
| Aug 21, 2:15 PM EDT | Severe Thunderstorm Warning | OKX | Putnam | 21 min |
| Aug 21, 3:43 PM EDT | Special Marine Warning | OKX | 32 min | |
| Aug 21, 4:00 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 45 min |
| Aug 21, 4:07 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 38 min |
| Aug 21, 4:20 PM EDT | Special Marine Warning | OKX | 40 min | |
| Aug 21, 4:37 PM EDT | Tornado Warning | OKX | Putnam, Westchester | 38 min |
| Aug 21, 4:47 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens, Suffolk | 17 min |
| Aug 21, 4:58 PM EDT | Tornado Warning | OKX | Putnam | 30 min |
| Aug 21, 5:51 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 39 min |
| Aug 21, 6:33 PM EDT | Areal Flood Advisory | OKX | Orange, Rockland | 117 min |
| Aug 21, 6:38 PM EDT | Special Weather Statement | OKX | Rockland | 52 min |
| Aug 21, 6:46 PM EDT | Flash Flood Warning | OKX | Orange, Rockland | 56 min |
| Aug 21, 7:19 PM EDT | Special Weather Statement | OKX | Putnam | 41 min |
| Aug 21, 7:25 PM EDT | Areal Flood Advisory | OKX | Putnam, Westchester | 2 hr |
| Aug 21, 12:38 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Passaic | 50 min |
| Aug 21, 3:23 PM EDT | Special Weather Statement | OKX | 67 min | |
| Aug 21, 4:03 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 42 min |
| Aug 21, 4:41 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 49 min |
| Aug 21, 5:08 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 52 min |
| Aug 21, 5:18 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 27 min |
| Aug 21, 5:25 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 80 min |
| Aug 21, 5:58 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 32 min |
| Aug 21, 6:27 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 48 min |
Nearby
Small Craft Advisories in New York, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.